MAUDE Adverse Event Report: RTI SURGICAL CABLE TENSIONER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

RTI SURGICAL CABLE TENSIONER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 391.201
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a procedure the surgeon was tensioning a 1.7 mm cable.Once completely tensioned, provisionally held the gold tensioning knob turned completely counterclockwise and the cable tensioner would not release the cable.The surgeon was able to crimp and cut the cable with the cable tensioner still attached.Later the cable tensioner was inspected and inner pieces that hold the cable tight would not open.The holding wire was stuck inside the cable tensioner.Procedure was completed with less than one(1) minute surgical delay.This report is for one (1) cable tensioner.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.Reporter is a j&j sales representative.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: part: 391.201.Synthes lot: p506782.Supplier lot: p506782.Release to warehouse date: january 29, 2002.Supplier: rti surgical.No nonconformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.The product was returned to us customer quality (cq) for evaluation.The us cq team forwarded the device to the supplier resolve surgical for investigation.Visual analysis of the returned cable tensioner determined the nose piece to have broken off the device.An unknown cable was found to be in the returned cable tensioner but could be disassembled hence not confirming the reported seized complaint condition.The dimensional inspection was not performed due to the design of the device and inaccessibility of the internal components without the destruction of the device.The functional test was performed on this device, and it was found that the device held 41.8kg, 40.8kg and 40.6kg which is within the specified range per the wi.The device also passed the fray test per the wi.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for the cable tensioner as the nose piece was found to have broken off the device.However, the reported complaint condition of the cable being jammed in the device during use could not be confirmed.The device passed the functional tests and performed as intended.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed the following source controlled drawings reflecting the current and manufactured revisions were reviewed: cable tensioner orthopaedic cable system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CABLE TENSIONER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
RTI SURGICAL
375 river park circle
marquette MI 49855
Manufacturer Contact
dan nelson
375 river park circle
marquette, MI 49855
6107195000
MDR Report Key12754592
Report Number1833824-2021-00079
Device Sequence Number1440553
Product Code LXH
UDI-Device Identifier10886982198204
UDI-Public(01)10886982198204
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number391.201
Device Catalogue Number391.201
Device Lot NumberP506782
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/11/2021
Supplement Date Received by Manufacturer12/07/2021
01/19/2022
03/08/2022
Initial Report FDA Received Date11/04/2021
Supplement Report FDA Received Date12/07/2021
02/16/2022
03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2002
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown